U.S. doctors online nowAsk doctors free
Canada
A 34-year-old female asked:

Why does my conjonctivitis seems to get worse (itching, pain) when i put polysporin (bacitracin and polymyxin) eye drops?

1 doctor answer2 doctors weighed in
Dr. Jon Fishburn
Ophthalmology 30 years experience
Chemical irritation : Polysporin (bacitracin and polymyxin) (ophthalmic preparation) may be irritating if used beyond 7 to 10 days, or if you are sensitive to any of the ingredients. Also, you may have been prescribed an antibiotic for the wrong problem, as in viral conjunctivitis or allergic conjunctivitis. Discuss with your prescribing physician your symptoms, as you may need to stop the polysporin (bacitracin and polymyxin) drops and be treated with a different product.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 11, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.